Alert archive / California / High Wind Watches in 2008

High Wind Watch 8, NWS Reno, NV

December 10, 20085 counties in California; 5 counties in Nevada

NWS Reno, NV issued this high wind watch at Dec 10, 2008, 2:21 PM PST for 5 counties in California; 5 counties in Nevada. It took effect at Dec 10, 2008, 10:04 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 2:21 PM PST (22:21 UTC)
In effect from
Dec 10, 2008, 10:04 PM PST
Expired
Dec 11, 2008, 10:30 PM PST
In force
24 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 84 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 102221
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
221 PM PST WED DEC 10 2008

...STRONG WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY...

.AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY
NIGHT AND SATURDAY. AHEAD OF THIS FRONT...STRONG DOWNSLOPE WINDS
ARE POSSIBLE IN THE LEE OF THE SIERRA FROM RENO SOUTH TO MAMMOTH
LAKES. THERE REMAINS SOME UNCERTAINTY AS TO THE TIMING AND
INTENSITY OF THE HIGHEST WINDS...HOWEVER ENOUGH OF A THREAT EXISTS
FOR A WATCH TO BE ISSUED AT THIS TIME.

NVZ003-111200-
/O.NEW.KREV.HW.A.0008.081213T0300Z-081213T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
221 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY
NIGHT.

* SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 60 MPH ARE
  POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY
  MORNING. THESE WINDS WILL AFFECT AREAS IN THE LEE OF THE SIERRA
  INCLUDING RENO...CARSON CITY...AND MINDEN. THE STRONGEST WINDS ARE
  LIKELY DOWNWIND OF CANYON OPENINGS.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES THOSE ON HIGHWAY 395...INTERSTATE 80...AND
  HIGHWAY 50. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED
  GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE
  STRONG WINDS START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/RENO.

$$

CAZ073-111200-
/O.NEW.KREV.HW.A.0008.081213T0600Z-081214T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
221 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 60 TO 70 MPH
  ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE WINDS WILL AFFECT
  AREAS IN THE LEE OF THE SIERRA INCLUDING BRIDGEPORT...LEE
  VINING...AND MAMMOTH LAKES. THE STRONGEST WINDS ARE LIKELY
  DOWNWIND OF CANYON OPENINGS.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES THOSE ON HIGHWAY 395 AND HIGHWAY 6. ANY
  REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS
  SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS
  START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/RENO.

$$
CS

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 110604
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1004 PM PST WED DEC 10 2008

...STRONG WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY...

.AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY
NIGHT AND SATURDAY. STRONG DOWNSLOPE WINDS ARE POSSIBLE ALONG THE
EASTERN SIERRA FROM RENO AND LAKE TAHOE SOUTHWARD INTO MONO AND
MINERAL COUNTIES. WHILE THERE REMAINS SOME UNCERTAINTY WITH REGARD
TO TIMING AND INTENSITY OF THE HIGHEST WINDS...THE POTENTIAL FOR
STRONG WINDS AND ASSOCIATED IMPACTS IS INCREASING AND WARRANTS A
WATCH.

CAZ072-NVZ002-111230-
/O.EXA.KREV.HW.A.0008.081213T0300Z-081213T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1004 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT. 

* SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH
  POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY
  MORNING. THESE WINDS WILL AFFECT AREAS AROUND LAKE TAHOE
  INCLUDING SOUTH LAKE TAHOE...STATELINE...AND TRUCKEE. THE
  STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS ON THE
  WEST SHORE OF LAKE TAHOE.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 89...AND
  HIGHWAY 50. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED
  GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE
  STRONG WINDS START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$

NVZ001-111230-
/O.EXA.KREV.HW.A.0008.081213T0600Z-081214T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1004 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE WINDS WILL AFFECT
  AREAS IN MINERAL COUNTY INCLUDING HAWTHORNE...YERINGTON...AND
  SCHURZ. THE STRONGEST WINDS ARE LIKELY ALONG HIGHWAY 95 NEAR
  WALKER LAKE.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND SATURDAY MORNING. THIS
  INCLUDES HIGHWAY 95 AND HIGHWAY 338. ANY REMAINING OUTDOOR
  PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR
  MOVED INDOORS BEFORE THE STRONG WINDS START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$

NVZ003-111230-
/O.CON.KREV.HW.A.0008.081213T0300Z-081213T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1004 PM PST WED DEC 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY
  MORNING. THESE WINDS WILL AFFECT AREAS IN THE LEE OF THE SIERRA
  INCLUDING RENO...CARSON CITY...AND MINDEN. THE STRONGEST WINDS
  ARE LIKELY DOWNWIND OF CANYON OPENINGS.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES HIGHWAY 395...INTERSTATE 80...AND
  HIGHWAY 50. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED
  GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE
  STRONG WINDS START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$

CAZ073-111230-
/O.CON.KREV.HW.A.0008.081213T0600Z-081214T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1004 PM PST WED DEC 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. 

* SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE WINDS WILL AFFECT
  AREAS IN THE LEE OF THE SIERRA INCLUDING BRIDGEPORT...LEE
  VINING...AND MAMMOTH LAKES. THE STRONGEST WINDS ARE LIKELY
  DOWNWIND OF CANYON OPENINGS.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING.
  THIS INCLUDES HIGHWAY 395 AND HIGHWAY 6. ANY REMAINING OUTDOOR
  PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR
  MOVED INDOORS BEFORE THE STRONG WINDS START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111106
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
306 AM PST THU DEC 11 2008

...STRONG WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY...

.AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY. STRONG DOWNSLOPE WINDS ARE POSSIBLE
ALONG THE EASTERN SIERRA FROM RENO AND LAKE TAHOE SOUTHWARD INTO
MONO AND MINERAL COUNTIES. WHILE THERE REMAINS SOME UNCERTAINTY
WITH REGARD TO TIMING AND INTENSITY OF THE HIGHEST WINDS...THE
POTENTIAL FOR STRONG WINDS AND ASSOCIATED IMPACTS IS INCREASING.

OUTDOOR PATIO FURNITURE...UNSECURED GARBAGE CANS AND HOLIDAY
DECORATIONS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG
WINDS START.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

CAZ072-NVZ002-003-112300-
/O.CON.KREV.HW.A.0008.081213T0300Z-081213T1200Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
306 AM PST THU DEC 11 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

*  SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH
   ARE POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY
   MORNING.

*  TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
   IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
   MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 89...HIGHWAY 50
   AND HIGHWAY 395. 

$$

CAZ073-NVZ001-112300-
/O.CON.KREV.HW.A.0008.081213T0600Z-081214T0000Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
306 AM PST THU DEC 11 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. 

* SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  POSSIBLE FRIDAY NIGHT INTO SATURDAY. THE STRONGEST WINDS ARE
  LIKELY DOWNWIND OF CANYON OPENINGS.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES HIGHWAY 395...HIGHWAY 6 AND HIGHWAY 95.

$$

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 112251
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
251 PM PST THU DEC 11 2008

...STRONG WINDS EXPECTED FRIDAY NIGHT AND SATURDAY...

.AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE AND BECOME STRONG
BY LATE FRIDAY AFTERNOON ACROSS NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA...AND ACROSS THE REMAINDER OF THE REGION FROM FRIDAY
EVENING THROUGH EARLY SATURDAY MORNING. 

OUTDOOR PATIO FURNITURE...UNSECURED GARBAGE CANS AND HOLIDAY
DECORATIONS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG
WINDS START.

NVZ003-121230-
/O.UPG.KREV.HW.A.0008.081213T0300Z-081213T1200Z/
/O.NEW.KREV.HW.W.0007.081213T0300Z-081213T1500Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
251 PM PST THU DEC 11 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS WILL INCREASE FRIDAY EVENING IN THE FOOTHILL AREAS...AND
  BY LATE EVENING IN THE LOWER VALLEYS.

* SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY
  STRONGER GUSTS TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS
  WASHOE VALLEY AND HIGHER FOOTHILLS WEST OF RENO AND CARSON CITY.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 89...HIGHWAY 50
  AND HIGHWAY 395. DAMAGE TO TREES...POWER LINES AND PROPERTY
  COULD OCCUR WITH WINDS OF THIS MAGNITUDE.

$$

CAZ073-NVZ001-121230-
/O.UPG.KREV.HW.A.0008.081213T0600Z-081214T0000Z/
/O.NEW.KREV.HW.W.0007.081213T0300Z-081213T2100Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
251 PM PST THU DEC 11 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 1 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 1 PM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS WILL INCREASE BY FRIDAY EVENING IN HIGHER ELEVATIONS OF
  MONO AND MINERAL COUNTIES. WINDS WILL INCREASE BY LATE FRIDAY
  NIGHT ACROSS THE REMAINDER OF THE REGION. 

* SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  EXPECTED FRIDAY NIGHT INTO SATURDAY. LOCALLY STRONGER GUSTS UP
  TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR HIGHWAY
  395 BETWEEN TOPAZ AND BRIDGEPORT...FROM MAMMOTH LAKES TO CROWLEY
  LAKE...AND HIGHWAY 95 NEAR WALKER LAKE. RIDGE GUSTS ALONG THE
  SIERRA CREST WILL EXCEED 100 MPH. 

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES HIGHWAY 395...HIGHWAY 6 AND HIGHWAY 95.
  DAMAGE TO TREES...POWER LINES AND PROPERTY COULD OCCUR WITH
  WINDS OF THIS MAGNITUDE.

$$

CAZ070-071-NVZ005-121230-
/O.NEW.KREV.WI.Y.0018.081212T2100Z-081213T0900Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
251 PM PST THU DEC 11 2008

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY. 

* WINDS WILL INCREASE BY MID AFTERNOON FRIDAY IN THE SURPRISE
  VALLEY...EXTREME NORTHWEST NEVADA...AND NORTHERN LASSEN COUNTY.
  WINDS WILL INCREASE BY EARLY FRIDAY EVENING ACROSS THE REMAINDER
  OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. 
 
* SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE
  EXPECTED FRIDAY AFTERNOON AND FRIDAY NIGHT. LOCALLY STRONGER
  GUSTS UP TO 60 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR
  HIGHWAY 395 BETWEEN HONEY LAKE AND THE NEVADA STATE LINE. 

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS
  INCLUDES HIGHWAY 395...70...49...AND 89.

$$

NVZ004-121230-
/O.NEW.KREV.WI.Y.0018.081213T0300Z-081213T1500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
251 PM PST THU DEC 11 2008

...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY. 

* WINDS WILL INCREASE BY FRIDAY EVENING FROM INTERSTATE 80
  NORTHWARD...AND BY LATE FRIDAY NIGHT IN AREAS SOUTH OF
  INTERSTATE 80.
 
* SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE
  EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY
  STRONGER GUSTS UP TO 60 MPH ARE LIKELY IN WIND PRONE AREAS SUCH
  AS NEAR SILVER SPRINGS AND PYRAMID LAKE.

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY
  MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAYS 50 AND ALTERNATE
  50...HIGHWAYS 95 AND ALTERNATE 95. 

$$

CAZ072-NVZ002-121230-
/O.EXT.KREV.HW.A.0008.081213T0300Z-081213T1500Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
251 PM PST THU DEC 11 2008

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* WINDS WILL INCREASE BY FRIDAY EVENING ACROSS THE REGION. SNOW IS
  EXPECTED TO SPREAD ACROSS THE REGION BY LATE FRIDAY NIGHT...WHICH
  MAY REDUCE THE DURATION OR POTENTIAL FOR WIDESPREAD HIGH WINDS
  IN THE LAKE TAHOE BASIN AND ALPINE COUNTY.

* SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE
  POSSIBLE FRIDAY EVENING INTO EARLY SATURDAY MORNING. RIDGE GUSTS
  ALONG THE SIERRA CREST AND CARSON RANGE WILL LIKELY EXCEED 100
  MPH. 

* TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE
  IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING.
  THIS INCLUDES INTERSTATE 80...HIGHWAYS 50...88...89 AND 267.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 120630
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1030 PM PST THU DEC 11 2008

...STRONG TO SEVERE WINDS EXPECTED FRIDAY NIGHT AND SATURDAY...

.AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE AND BECOME STRONG
BY LATE FRIDAY AFTERNOON ACROSS NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA...AND ACROSS THE REMAINDER OF THE REGION FROM
FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. THE STRONGEST WINDS
ARE EXPECTED IN THE SIERRA AND ALONG THE EAST SLOPES FROM RENO-
TAHOE SOUTH INTO MONO AND MINERAL COUNTIES.

OUTDOOR PATIO FURNITURE...UNSECURED GARBAGE CANS AND HOLIDAY
DECORATIONS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG
WINDS START.

IN THE WARNED AREA...DAMAGE TO TREES...POWER LINES AND PROPERTY IS
LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME VERY
HAZARDOUS FRIDAY NIGHT AND SATURDAY MORNING. BE SURE TO EXPECT
SUDDEN...STRONG CROSS WINDS.

CAZ072-NVZ002-121430-
/O.UPG.KREV.HW.A.0008.081213T0300Z-081213T1500Z/
/O.EXA.KREV.HW.W.0007.081213T0300Z-081213T1500Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1030 PM PST THU DEC 11 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE EVENING
  HOURS FRIDAY ACROSS THE TAHOE BASIN AND CONTINUE OVERNIGHT.

* STRONG...DAMAGING SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS
  TO 75 MPH ARE EXPECTED FRIDAY EVENING THROUGH SATURDAY MORNING.
  THE STRONGEST WINDS WILL OCCUR OVER THE SOUTHWEST SHORE OF LAKE
  TAHOE NEAR SOUTH LAKE TAHOE...D.L BLISS STATE PARK AND MEEKS
  BAY. OVER THE RIDGES...GUSTS OVER 100 MPH WILL OCCUR.

* TRAVELERS WILL BE IMPACTED BY INTENSE CROSSWINDS AT TIMES FRIDAY
  NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE
  80...HIGHWAYS 50...88...89 AND 267.




$$

NVZ003-121430-
/O.CON.KREV.HW.W.0007.081213T0300Z-081213T1500Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1030 PM PST THU DEC 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM
PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM
PST SATURDAY. 

* WINDS WILL INCREASE FRIDAY EVENING IN THE FOOTHILL AREAS...AND BY
  LATE EVENING IN THE LOWER VALLEYS.

* STRONG...DAMAGING SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS
  TO 70 MPH ARE EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY
  MORNING. LOCALLY STRONGER GUSTS TO 100 MPH ARE LIKELY IN WIND
  PRONE AREAS SUCH AS WASHOE VALLEY AND THE HIGHER FOOTHILLS WEST
  OF RENO AND CARSON CITY.

* TRAVELERS WILL BE IMPACTED BY INTENSE CROSSWINDS FRIDAY NIGHT AND
  EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY
  50 AND HIGHWAY 395.

$$

CAZ073-NVZ001-121430-
/O.CON.KREV.HW.W.0007.081213T0300Z-081213T2100Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
1030 PM PST THU DEC 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 1 PM
PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 1 PM
PST SATURDAY. 

* WINDS WILL INCREASE BY FRIDAY EVENING IN HIGHER ELEVATIONS OF  
  MONO AND MINERAL COUNTIES. WINDS WILL INCREASE BY LATE FRIDAY  
  NIGHT ACROSS THE REMAINDER OF THE REGION.

* STRONG...DAMAGING SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS
  TO 70 MPH ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. LOCALLY
  STRONGER GUSTS UP TO 90 MPH ARE LIKELY IN WIND PRONE AREAS SUCH
  AS NEAR HIGHWAY 395 BETWEEN TOPAZ AND BRIDGEPORT...FROM MAMMOTH
  LAKES TO CROWLEY LAKE...AND HIGHWAY 95 NEAR WALKER LAKE. RIDGE
  GUSTS ALONG THE SIERRA CREST WILL EXCEED 100 MPH.

* TRAVELERS WILL BE IMPACTED BY INTENSE CROSSWINDS FRIDAY NIGHT AND
  SATURDAY MORNING. THIS INCLUDES HIGHWAY 395...HIGHWAY 6 AND
  HIGHWAY 95. 
 
$$

CAZ070-071-NVZ005-121415-
/O.CON.KREV.WI.Y.0018.081212T2100Z-081213T0900Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
1030 PM PST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST
SATURDAY. 

* WINDS WILL INCREASE BY MID AFTERNOON FRIDAY IN THE SURPRISE
  VALLEY...EXTREME NORTHWEST NEVADA...AND NORTHERN LASSEN COUNTY.
  WINDS WILL INCREASE BY EARLY FRIDAY EVENING ACROSS THE REMAINDER
  OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.

* SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 55 MPH ARE
  EXPECTED FRIDAY AFTERNOON AND FRIDAY NIGHT. LOCALLY STRONGER
  GUSTS UP TO 65 MPH ARE LIKELY IN WIND PRONE AREAS INCLUDING
  HIGHWAY 395 BETWEEN JANESVILLE AND THE NEVADA STATE LINE.

* TRAVELERS WILL BE IMPACTED BY STRONG CROSSWINDS FRIDAY
  AFTERNOON AND FRIDAY NIGHT. THIS INCLUDES HIGHWAYS
  395...70...49...AND 89.

$$

NVZ004-121430-
/O.CON.KREV.WI.Y.0018.081213T0300Z-081213T1500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
1030 PM PST THU DEC 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY. 

* WINDS WILL INCREASE BY FRIDAY EVENING FROM INTERSTATE 80  
  NORTHWARD...AND BY LATE FRIDAY NIGHT IN AREAS SOUTH OF  
  INTERSTATE 80.

* SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE
  EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY
  STRONGER GUSTS UP TO 60 MPH ARE LIKELY IN WIND PRONE AREAS SUCH
  AS NEAR SILVER SPRINGS AND PYRAMID LAKE.

* AREAS OF BLOWING DUST WILL ALSO OCCUR ACROSS PARTS OF PERSHING
  AND CHURCHILL COUNTIES. VISIBILITY WILL DROP TO NEAR 1 MILE AT
  TIMES AND LOCALLY TO 1/4 MILE. 

* TRAVELERS WILL BE IMPACTED BY STRONG CROSSWINDS AND AREAS OF
  BLOWING DUST FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS
  INCLUDES INTERSTATE 80...HIGHWAYS 50 AND ALTERNATE 50...HIGHWAYS
  95 AND ALTERNATE 95.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 10, 2:35 AM PST, 11 hours 46 minutes earlier.

Area forecast discussion, Dec 10, 2:35 AM PST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
235 AM PST WED DEC 10 2008

.SHORT TERM...

QUIET WEATHER WILL CONTINUE THROUGH THURSDAY BEFORE SIGNIFICANT
CHANGES DEVELOP BY FRIDAY. A HIGH PRESSURE RIDGE WILL REMAIN ALONG
THE WEST COAST TODAY KEEPING VALLEY HIGH TEMPERATURES A FEW DEGREES
ABOVE NORMAL. MID AND UPPER SLOPES WILL REMAIN WARM AS INVERSIONS
REMAIN IN PLACE. A WEAK UPPER LEVEL DISTURBANCE WILL PASS OVER THE
AREA THURSDAY EVENING WHICH WILL RETROGRADE THE RIDGE AND BRING SOME
CLOUD COVER AND SLIGHT COOLING TO THE NRN HALF OF THE CWA. A FEW
LIGHT SHOWERS CANNOT BE RULED OUT THURSDAY NIGHT OVER NRN NV
ASSOCIATED WITH THIS DISTURBANCE...BUT THE CHANCE OF MEASURABLE
PRECIP IS TOO LOW AT THIS TIME TO INCLUDE IN THE FORECAST.

A DRAMATIC CHANGE WILL OCCUR BEGINNING ON FRIDAY. A STRONG COLD
FRONT WILL APPROACH THE AREA FROM THE NORTH ON FRIDAY. STRONG
PRESSURE AND THERMAL GRADIENTS AHEAD OF THE FRONT WILL BRING BREEZY
CONDITIONS TO THE AREA BY FRIDAY AFTERNOON WITH STRONGER WINDS
EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING...ESPECIALLY IN THE
SIERRA AND ALONG HIGHWAY 395. THIS WILL BREAK ANY INVERSIONS AND
BRING THE WARMEST WEATHER OF THE WEEK TO MANY AREAS OVER THE SRN
HALF OF THE AREA. MODEL SOUNDINGS AND CROSS SECTIONS ALSO INDICATE A
CRITICAL LAYER DEVELOPING NEAR RIDGE TOP WITH VERY STABLE AIR ABOVE
THE CRITICAL LAYER. THIS INDICATES IMPRESSIVE DOWNSLOPE WIND
POTENTIAL DEVELOPING TO THE LEE OF THE MOUNTAINS...ESPECIALLY FRIDAY
NIGHT. WIND GUSTS DURING THE DAY ON FRIDAY WILL LIKELY APPROACH
30-35 MPH ESPECIALLY NORTH OF HIGHWAY 50. BY FRIDAY NIGHT...WINDS IN
EXCESS OF 50 MPH WILL LIKELY DEVELOP IN SOME LOWER ELEVATIONS WITH
LOCALLY STRONGER WINDS. THE MAIN QUESTION IS HOW WIDESPREAD THESE
STRONGER WINDS WILL BE. 700 MB WINDS INCREASE TO 50-60 KTS BY FRIDAY
NIGHT WHICH WILL LIKELY CAUSE WINDS ALONG THE SIERRA RIDGES TO PEAK
ABOVE 90 MPH. THEREFORE WIND STATEMENTS OF SOME KIND WILL BE NEEDED
IN SOME AREAS FOR FRIDAY NIGHT. LATER SHIFTS CAN ANALYZE THIS
POTENTIAL AND ISSUE STATEMENTS AS NEEDED.

GOOD FRONTOGENESIS WILL ALSO DEVELOP ALONG THE FRONT BY FRIDAY
EVENING OVER NRN ZONES. POPS WERE INCREASED OVER THE FAR NORTH AS A
MODERATE AREA OF PRECIPITATION WILL LIKELY BE LOCATED RIGHT ALONG
THE FRONT AS STABILITY DECREASES. SNOW LEVELS WILL DROP QUICKLY AS
THE FRONT PASSES WITH A QUICK CHANGE FROM RAIN TO SNOW EXPECTED.
GMCGUIRE

.LONG TERM /SATURDAY THROUGH TUESDAY/...

REALLY NO BIG CHANGES IN THE SYNOPTIC PATTERN FROM THE 00Z MODEL
SOLUTIONS AGAIN.  A LARGE AND COLD TROUGH WILL BE OVER THE WEST
MOST OF THE PERIOD WITH ADDITIONAL ENERGY DROPPING SOUTH ALONG THE
PACIFIC COAST.

ARCTIC COLD FRONT WILL BE PUSHING ACROSS THE AREA SATURDAY BRINGING
A GOOD CHANCE FOR AT LEAST ADVISORY LEVEL WINDS AHEAD OF IT.  FRONT
LOOKS DRIER TODAY THAN YESTERDAY. EXPECT A CHANCE OF RAIN AHEAD OF
THE FRONT AND SNOW BEHIND IT.  TEMPERATURES IN THE SIERRA WILL BE
BELOW FREEZING FOR SEVERAL DAYS...AND THE NEVADA VALLEYS HIGH MAY
STRUGGLE TO REACH 35-40 DEGREES SUNDAY THROUGH TUESDAY.

MODEL AGREEMENT IS BETTER SUNDAY THROUGH TUESDAY WITH SOMEWHAT LOW
SPREAD IN THE ENSEMBLE DATA.  ONLY BIG CONCERN IS SLIGHTLY
DIFFERENT SPEEDS IN THE MODELS ON HOW FAST THE ENERGY WILL DROP
SOUTH.  00Z GFS IS A BIT SLOWER THAN THE ECMWF WHICH HAS THE LOW
CLEARING THE AREA LATE TUESDAY NIGHT/EARLY WEDNESDAY.  THE GFS KEEPS
THE LOW OVER THE SIERRA UNTIL WEDNESDAY.  EVEN MOST ENSEMBLE MEMBERS
SHOW A LOW OR TROUGH SLOWLY MOVING SOUTH ALONG THE COAST SUNDAY
THROUGH TUESDAY.

THE BIGGEST CONCERN FOR THIS PERIOD IS THE MOIST ONSHORE FLOW SUNDAY
THROUGH TUESDAY...WITH FAVORABLE FORCING AND INSTABILITY IN THE
MODEL DATA.  THE PATTERN IMMEDIATELY BRINGS THE CONCERN FOR A MULTI
DAY SNOW EVENT IN THE SIERRA. HAVE INCREASED POPS SUNDAY AND MONDAY
TO LIKELY IN THE SIERRA DUE TO THE IMPROVED MODEL AGREEMENT AND
LOWER ENSEMBLE SPREADS.  SNOW RATIOS WILL BE HIGH...ON THE ORDER OF
20-30 TO 1 FOR THE SIERRA PEAKS AND 15 TO 1 FOR AREAS DOWN TO 6000
FEET INCLUDING THE TAHOE BASIN.  SO EVEN QPF TOTALS AS LOW AS 0.50
INCHES WOULD BRING SIGNIFICANT POWDERY ACCUMULATIONS TO THE SIERRA.

SNOW AMOUNTS MAY ALSO BE A CONCERN FOR WESTERN NEVADA MONDAY AND
TUESDAY. BASED ON THE INSTABILITY AND LIFT IN THE 00Z RUNS...SNOW
SHOULD EASILY PUSH OVER THE SIERRA.

STILL SEVERAL DAYS TO GO UNTIL THE EVENT ARRIVES SO THERE COULD BE
CHANGES IN THE MODEL SOLUTIONS. FOR NOW THEY SEEM TO BE TRENDING
TOWARD A BETTER CHANCE FOR A WINTER STORM. BRONG

&&

.AVIATION...

GENERALLY VFR CONDITIONS WITH NO CONCERNS THROUGH THURSDAY.  HAZE
MAY RETURN TO THE VALLEYS WITH CHANCE FOR VISIBILITY BELOW 5 MILES
NEAR KTVL /FOR HAZE/ AND TRK /FOR FOG/ AS STRONG VALLEY INVERSIONS
REDEVELOP EACH NIGHT.

POTENTIAL FOR SIGNIFICANT WIND EVENT LATE FRIDAY THROUGH SATURDAY
AND PERIODS OF SNOW SUNDAY THROUGH TUESDAY.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...

NV...NONE.

CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

Nearby

High Wind Watches in California, 2008High Wind Watches in Nevada, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.